Alert archive / Kentucky / Wind Advisories in 2006
Wind Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 16, 2006, 3:30 AM EST for 33 counties in Kentucky. It took effect at Feb 16, 2006, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 3:30 AM EST (08:30 UTC)
- In effect from
- Feb 16, 2006, 4:00 PM EST
- Expired
- Feb 17, 2006, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 160830 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 330 AM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED THIS AFTERNOON AND OVERNIGHT... .AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE CENTRAL PLAINS TODAY. AS THIS HAPPENS...SOUTHERLY WINDS WILL INCREASE OVER THE LOWER OHIO RIVER VALLEY. BREAKS IN THE CLOUD COVER SHOULD HELP THE HIGHER WINDS ALOFT MIX DOWN TO THE SURFACE THIS AFTERNOON. IN ADDITION...THE COLD FRONT WILL LIKELY CONTAIN A BAND OF STRONG WINDS AS IT PASSES THROUGH THIS PART OF THE STATE LATER TONIGHT. SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WILL BE LIKELY THIS AFTERNOON...WITH A FEW GUSTS OF 45 TO 50 MPH POSSIBLE. SIMILAR WIND SPEEDS WILL BE POSSIBLE DURING THE OVERNIGHT ACCOMPANYING THE FRONT. THE WINDS LATE TONIGHT WILL SWITCH FROM SOUTHWEST TO NORTHWEST AS THE FRONT PASSES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161630- /O.NEW.KJKL.WI.Y.0002.060216T1700Z-060217T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 330 AM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EST FRIDAY. GUSTY SOUTH WINDS WILL MAKE FOR HAZARDOUS TRAVEL THIS AFTERNOON...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. GUSTY WINDS OF SIMILAR MAGNITUDE WILL SWITCH FROM SOUTHWEST TO NORTHWEST WITH THE PASSAGE OF THE FRONT OVERNIGHT. THE GUSTY WINDS THIS AFTERNOON WILL BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON TODAY ON ONE OF OUR AREA LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE LOOSE ITEMS SUCH AS TRASH CANS...AND ANY OTHER OUTSIDE LIGHTWEIGHT ITEMS. $$ GREIF/AR
4 follow-up statements
000 WWUS73 KJKL 161611 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1111 AM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND OVERNIGHT... .AN AREA OF LOW PRESSURE DEVELOPING IN THE CENTRAL PLAINS WILL CAUSE WINDS TO INCREASE OVER THE LOWER OHIO RIVER VALLEY LATER TODAY. BREAKS IN THE CLOUD COVER SHOULD HELP THE HIGHER WINDS ALOFT MIX DOWN TO THE SURFACE LATE THIS AFTERNOON. IN ADDITION...A STRONG COLD FRONT MOVING THROUGH THE AREA TONIGHT WILL LIKELY CONTAIN A BAND OF STRONG WINDS AS IT PASSES THROUGH THIS PART OF THE STATE. SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WILL BE POSSIBLE LATE THIS AFTERNOON...WITH A FEW GUSTS OF 45 TO 50 MPH. SIMILAR WIND SPEEDS CAN BE EXPECTED DURING THE OVERNIGHT ACCOMPANYING THE FRONT AS SHOWERS AND AN OCCASIONAL THUNDERSTORM MIX HIGHER WINDS SPEEDS DOWN TO THE SURFACE. THE WINDS LATE TONIGHT WILL SWITCH FROM SOUTHWEST TO NORTHWEST AS THE FRONT PASSES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-170015- /O.EXT.KJKL.WI.Y.0002.060216T2100Z-060217T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1111 AM EST THU FEB 16 2006 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST FRIDAY. GUSTY SOUTH WINDS WILL MAKE FOR HAZARDOUS TRAVEL LATE THIS AFTERNOON...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND 421...CROSSING PINE MOUNTAIN AND KENTUCKY STATE HIGHWAY 160...CROSSING THROUGH HURRICANE GAP WILL ALSO BE OF A PARTICULAR CONCERN. GUSTY WINDS OF SIMILAR MAGNITUDE WILL SWITCH FROM SOUTHWEST TO NORTHWEST WITH THE PASSAGE OF A STRONG COLD FRONT OVERNIGHT. ALSO...THE GUSTY WINDS LATE THIS AFTERNOON WILL BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON ANY AREA LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE LOOSE ITEMS SUCH AS TRASH CANS...AND ANY OTHER OUTSIDE LIGHTWEIGHT ITEMS. $$ GREIF/AR/RAY
000 WWUS73 KJKL 161759 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 1111 AM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND OVERNIGHT... .AN AREA OF LOW PRESSURE DEVELOPING IN THE CENTRAL PLAINS WILL CAUSE WINDS TO INCREASE OVER THE LOWER OHIO RIVER VALLEY LATER TODAY. BREAKS IN THE CLOUD COVER SHOULD HELP THE HIGHER WINDS ALOFT MIX DOWN TO THE SURFACE LATE THIS AFTERNOON. IN ADDITION...A STRONG COLD FRONT MOVING THROUGH THE AREA TONIGHT WILL LIKELY CONTAIN A BAND OF STRONG WINDS AS IT PASSES THROUGH THIS PART OF THE STATE. SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WILL BE POSSIBLE LATE THIS AFTERNOON...WITH A FEW GUSTS OF 45 TO 50 MPH. SIMILAR WIND SPEEDS CAN BE EXPECTED DURING THE OVERNIGHT ACCOMPANYING THE FRONT AS SHOWERS AND AN OCCASIONAL THUNDERSTORM MIX HIGHER WINDS SPEEDS DOWN TO THE SURFACE. THE WINDS LATE TONIGHT WILL SWITCH FROM SOUTHWEST TO NORTHWEST AS THE FRONT PASSES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-170015- /O.EXT.KJKL.WI.Y.0002.060216T2100Z-060217T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1111 AM EST THU FEB 16 2006 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY... GUSTY SOUTH WINDS WILL MAKE FOR HAZARDOUS TRAVEL LATE THIS AFTERNOON...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND 421...CROSSING PINE MOUNTAIN AND KENTUCKY STATE HIGHWAY 160...CROSSING THROUGH HURRICANE GAP WILL ALSO BE OF A PARTICULAR CONCERN. GUSTY WINDS OF SIMILAR MAGNITUDE WILL SWITCH FROM SOUTHWEST TO NORTHWEST WITH THE PASSAGE OF A STRONG COLD FRONT OVERNIGHT. ALSO...THE GUSTY WINDS LATE THIS AFTERNOON WILL BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON ANY AREA LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE LOOSE ITEMS SUCH AS TRASH CANS...AND ANY OTHER OUTSIDE LIGHTWEIGHT ITEMS. $$ GREIF/AR/RAY
000 WWUS73 KJKL 170041 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 741 PM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED THIS EVENING AND OVERNIGHT... .AN AREA OF LOW PRESSURE EXTENDING FROM SOUTHERN MICHIGAN TO SOUTHWESTERN MISSOURI AND AN ASSOCIATED FRONTAL SYSTEM ARE MOVING TOWARD THE AREA. THERE IS BIG DIFFERENCE IN TEMPERATURE ACROSS THE FRONT WHICH HAS RESULTED IN STRONG WINDS AHEAD OF THE FRONT AND BEHIND THE FRONTAL SYSTEM. THE STRONGEST WINDS WILL BE IN THE VICINITY OF THE FRONT AND DURING THE FRONTAL PASSAGE. THIS EVENING WINDS OF 15 TO 25 MPH CAN BE EXPECTED WITH A FEW GUSTS UP TO 45 MPH. GUST OF UP TO 50 MPH CAN BE EXPECTED JUST AHEAD OF AND WITH THE FRONTAL PASSAGE. THE WINDS WILL SWITCH FROM SOUTHWEST TO NORTHWEST AS THE FRONT PASSES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-170930- /O.EXT.KJKL.WI.Y.0002.000000T0000Z-060217T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 741 PM EST THU FEB 16 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... THE WIND ADVISORY IS IN EFFECT UNTIL 6 AM EST FRIDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE LOOSE ITEMS SUCH AS TRASH CANS...AND ANY OTHER OUTSIDE LIGHTWEIGHT ITEMS. $$ JJ
000 WWUS73 KJKL 170900 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 400 AM EST FRI FEB 17 2006 ...WIND ADVISORY CANCELLED... .THE COLD FRONT AND STRONGER WINDS ALOFT HAVE MOVED EAST OF THE AREA EARLY THIS MORNING. AS A RESULT...THE THREAT FOR HIGH WINDS HAS ENDED AND THUS THE WIND ADVISORY CANCELLED. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171000- /O.CAN.KJKL.WI.Y.0002.000000T0000Z-060217T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 400 AM EST FRI FEB 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. HOWEVER...BRISK NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE THROUGH THE MORNING. $$ GREIF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 15, 10:54 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 15, 10:54 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1054 PM EST WED FEB 15 2006 .DISCUSSION... UPDATED THE FORECAST TO TAKE THE SHOWERS OUT OF THE NORTHWEST PORTION OF THE FORECAST AREA AS THE SHOWERS ARE STAYING WELL TO THE NORTH. ALSO UPDATED THE WINDS TO INCLUDE GUSTS TO 40 MPH IN ALL AREAS FOR THURSDAY AND THURSDAY NIGHT. THE MID SHIFT WILL EVALUATE TO SEE IT GUSTS TO 45 MPH ARE WARRANTED FOR THURSDAY NIGHT AND WILL ISSUE AN ADVISORY...IF APPROPRIATE. THERE IS A VERY SLIGHT CONCERN FOR THE ISOLATED THUNDERSTORMS FOR THURSDAY NIGHT. THE CONCERN IS THAT IF THE THUNDERSTORMS MIX DOWN THE WINDS FROM ALOFT AND THEN THE SPEED OF MOVEMENT OF THE CELLS ARE ADDED...THESE THUNDERSTORMS ACTUALLY HAVE A POTENTIAL TO BECOME SEVERE. THE MODELS ARE SHOWING THE LIFTED INDEX FORECAST VALUE TO BECOME MUCH LESS OF A FACTOR AS THE FRONT APPROACHES EASTERN KENTUCKY...WHICH MAY KEEP ANY THUNDERSTORMS FROM FORMING AT ALL. THE MODELS ARE STILL SHOWING THE FRONT WILL BE PASSING THROUGH THE AREA BETWEEN 4 AND 8 AM ON FRIDAY MORNING. THE FRONT WILL ALSO BE A GOOD MECHANISM TO MIX THE AIR DOWN AND CREATE STRONG GUSTS. && .PREV DISCUSSION... 400 PM EST WED FEB 15 2006 ISENTROPIC LIFT WILL KICK IN NORTH AND WEST OF THE CWA TONIGHT. ADDED A SLIGHT CHANCE OVER THE NORTHWESTERN PORTIONS OF THE CWA FOR LATE TONIGHT AS 850 LLJ DEVELOPS WEST OF THE CWA AND WILL CONTINUE TO TRANSPORT MOISTURE NORTHWARD. CONTINUED RIDGE/VALLEY SPLIT OVER THE EASTERN PORTIONS OF THE CWA...WITH DEW POINTS AROUND 30...LIGHT WINDS AND MOSTLY CLEAR SKIES A GOOD PORTION OF THE NIGHT. NEAR RECORD HIGHS ARE IN STORE FOR TOMORROW...WITH SWRLY FLOW OVER THE AREA. EXPECT ENOUGH CLOUDS TO HINDER TEMPERATURES FROM REACHING RECORD NUMBERS. GRADIENT WILL CONTINUE TO TIGHTEN...AS THE LOW CONTINUES TO STRENGTH AND TRACK TOWARDS THE GREAT LAKES. WILL HOLD OFF ON ISSUING A WIND ADVISORY ATTM...BUT WILL BEEF UP WORDING IN THE HWO TO MENTION STRONG WINDS AND GUST POTENTIAL. SOUNDINGS INDICATE A 70KT LLJ OVER THE AREA THURSDAY NIGHT. STRONGER WINDS COULD EASILY MIXING DOWN WITH ANY CONVECTION AND SPC HAS PORTIONS OF THE CWA IN THE 5% AREA FOR DAMAGING WINDS. MODELS ARE IN GOOD AGREEMENT THROUGH FRIDAY...AS THE COLD FRONT PUSHES THROUGH THE CWA THURSDAY NIGHT INTO FRIDAY MORNING. BEST LIFT WILL BE NORTH OF THE AREA...SO STAYED WITH LIKELY POPS THURSDAY NIGHT. SOUNDINGS ARE STILL SHOWING SOME INSTABILITY...SO CONTINUED A MENTION OF THUNDER IN THE ZONES THURSDAY NIGHT. MAIN CHALLENGE WILL BE THE EXACT TIMING OF FRONTAL PASSAGE AND THE POPS CHANCE FRIDAY MORNING. FOR NOW WILL LEAVE CHANCE POPS ON FRIDAY EXCEPT FOR THE FAR SE COUNTIES...AS THE BULK OF THE MOISTURE QUICKLY PULLS SOUTH AND EAST OF THE AREA. TEMPERATURES WILL FALL THROUGH DAY ON FRIDAY...WITH STRONG CAA BEHIND THE FRONT. A FEW SNOWSHOWERS ARE POSSIBLE OVER THE AREA FRIDAY NIGHT WITH SOME LINGERING LOW LEVEL MOISTURE AND UPSLOPE FLOW. EXTENDED (SATURDAY THROUGH WEDNESDAY)... MAINLY FOLLOWED HPC GUIDANCE FOR THE EXTENDED AND LEANED TOWARDS THE GFS FOR THE GRIDS. ALOFT...ZONAL FLOW WILL CONTINUE THROUGH THE MOST PERIOD WITH THE UPPER RIDGE BUILDING OVERHEAD ON WEDNESDAY. AT THE SURFACE...FRONT STALLS SOUTH OF THE AREA ON SATURDAY. LEFT POPS GENERALLY SOUTH OF I 64 ON SATURDAY...AS MODELS ARE INDICATING SOME OVERRUNNING OVER THE SOUTHERN PORTIONS OF THE CWA. HIGH PRESSURE DRIFTS ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. AN INVERTED TROF SETS UP OVER THE AREA SUNDAY NIGHT AND WILL BRING PRECIPITATION TO THE AREA INTO MONDAY NIGHT. HIGH PRESSURE BUILDS OVER THE AREA AGAIN ON TUESDAY AND DRY CONDITIONS WILL CONTINUE INTO WEDNESDAY. STAYED CLOSE TO THE MEX NUMBERS FOR THE EXTENDED FORECAST WITH BELOW NORMAL TEMPERATURES IN STORE FOR THE PERIOD. 1154 AM EST WED FEB 15 2006 HAVE UPDATED THE FORECAST FOR 1ST PERIOD TEMPS AND 1ST AND 2ND PERIOD SKY AND POPS. MORNING TEMPS WERE WARMING MORE THAN PREVIOUSLY FORECAST...AND EXPECT AFTERNOON READINGS TO PEAK NEAR THE MOS FORECASTS...PUTTING MOST PLACES IN THE LOWER 60S. MOISTURE ALSO IS SLOWER TO INCREASE AND HAVE GONE WITH PARTLY CLOUDY SKIES IN ALL AREAS FOR THIS AFTERNOON AND TONIGHT...WITH PRECIP REMOVED FOR THIS AFTERNOON. 437 AM EST WED FEB 15 2006 PRIMARY FORECAST PROBLEM IN THE SHORT TERM REMAINS FRIDAYS FRONTAL PASSAGE. AN AREA OF HIGH PRESSURE SITUATED OFF THE SOUTHEAST COAST OF THE UNITED STATES...WILL CONTINUE TO INDUCE STRONG SOUTHERLY TO SOUTHWESTERLY FLOW INTO THE MID SECTION OF THE COUNTRY FOR THE NEXT FEW DAYS. BECAUSE OF THIS...TEMPERATURES WILL BE WELL ABOVE NORMAL. FWC MOS APPEARED TO HAVE COME IN A BIT TOO COOL FOR TODAYS HIGHS...ESPECIALLY CONSIDERING THE STRENGTH AND PERSISTENCE OF SOUTHERLY THE AREA WILL EXPERIENCE TODAY. AS A RESULT...DECIDED TO GO CLOSE TO MAV MOS FOR TODAYS HIGHS ACROSS THE BOARD. WITH STRONGER WINDS ALONG THE RIDGES...AND LIGHT TO NEAR CALM WINDS IN VALLEYS...ANTICIPATING ANOTHER RIDGE VALLEY TEMPERATURE SPLIT FOR TONIGHT. THE OVERALL WIND FLOW PATTERN SHOULD ALLOW THE VALLEYS TO DECOUPLE ONCE MORE BEFORE THE DEEPER CLOUD LAYER MOVES IN THURSDAY NIGHT. FRIDAYS TEMPERATURES WERE A CHALLENGE...WITH FROPA TAKING PLACING IN THE EARLY AFTERNOON. TEMPERATURES ARE FORECAST TO WARM INTO THE MID TO UPPER 40S BY EARLY AFTERNOON AHEAD OF THE FRONT. ONCE THE FRONT HAS MOVED PAST...TEMPERATURES SHOULD DROP TO AROUND 40 DEGREES BY SUNSET. MODELS INDICATING A GOOD DEAL OF COLD AIR WILL FILTER INTO THE REGION SATURDAY MORNING...WITH TEMPERATURES AT 925 AND 850 HPA IN THE UPPER TEENS TO LOWER 20S. SOME OF THIS COLDER AIR COULD MIX DOWN TO THE SURFACE...WHICH PROMPTED DECREASING SATURDAYS LOW TEMPERATURES TO A DEGREE OR TWO BELOW MOS. A WEAK DISTURBANCE IS ALSO FORECAST TO MOVE ACROSS THE GULF COAST STATES...AND A SLIGHT CHANCE OF RAIN OR SNOW SHOWERS WAS INCLUDED IN SATURDAYS FORECAST FOR COUNTIES SOUTH OF I-64. SATURDAYS HIGH TEMPERATURES WERE ALSO A BIT CHALLENGING...AS THE MAV MAX TEMPS WERE 8 TO 10 DEGREES COOLER THAN MET AND FWC NUMBERS. WENT WITH A COMPROMISE BETWEEN THE TWO AND HOPING FOR THE BEST. PREFERRED THE GFS MODEL FOR THIS FORECAST...AS IT WAS MORE IN SYNC WITH THE ECMWF. THE ECMWF WAS A FEW HOURS SLOWER THAN BOTH THE GFS AND NAM RUNS WITH RESPECT TO FRIDAYS FRONT...AND THE SLOWER THE BETTER WHEN IT COMES TO EASTERN KENTUCKY WEATHER...SO ADJUSTED THE SPEED OF GFS FRONTAL PASSAGE TOWARD THE ECMWF SOLUTION. EASTERN KENTUCKY SHOULD SEE MOSTLY LIGHT TO MODERATE RAIN SHOWERS. HOWEVER...THE GFS HAS A FAIRLY STRONG LOW LEVEL JET MOVING ACROSS THE REGION FRIDAY...WHICH WILL ENHANCE BOTH MOISTURE AND LIFT ALONG THE FRONT. THIS...COUPLED WITH SOME INSTABILITY IN MODEL SOUNDINGS...WARRANTED MENTION OF AN ISOLATED THUNDERSTORM OR TWO LATE THURSDAY INTO FRIDAY MORNING. WINDS WERE MODIFIED A BIT...BOTH SPEED AND DIRECTION...TO BETTER REFLECT FROPA ON FRIDAY. DEWPOINTS WERE ALSO TWEAKED SLIGHTLY...BUT WERE IN GOOD SHAPE FOR THE MOST PART. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JJ
Hazardous weather outlook, Feb 15, 11:30 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1130 PM EST WED FEB 15 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1035 PM EST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STORM SYSTEM TRACKING NORTHEAST ACROSS THE MIDWEST AND GREAT LAKES WILL BRING AN INCREASE IN WINDS FOR THURSDAY AND THURSDAY NIGHT. THERE IS A POTENTIAL FOR GUSTS OF 40 MPH. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AS A COLD FRONT ASSOCIATED WITH THE STORM SYSTEM SWEEPS THROUGH THE REGION. FRIDAY NIGHT THROUGH SATURDAY THERE IS A CHANCE FOR SNOW. ACCUMULATIONS COULD BE FROM ONE INCH OR LESS TO 1 TO 3 INCHES DEPENDING ON THE TRACK OF THE LOW. THE GREATEST THREAT WILL BE IN THE VIRGINIA BORDER COUNTIES. SUNDAY NIGHT THROUGH MONDAY NIGHT WILL SEE A CHANCE FOR SNOW. THERE IS ALSO A SLIGHT POTENTIAL FOR FREEZING DRIZZLE ON SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ
In the hours before
Special weather statement, Feb 15, 9:46 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 946 PM EST WED FEB 15 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 946 PM EST WED FEB 15 2006 ...STRONG WINDS EXPECTED ACROSS THE REGION FROM LATE THURSDAY MORNING UNTIL LATE THURSDAY NIGHT... AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE CENTRAL PLAINS ON THURSDAY. SOUTHERLY WINDS WILL INCREASE OVER THE LOWER OHIO RIVER VALLEY AS THIS SYSTEM APPROACHES EASTERN KENTUCKY. SUSTAINED WINDS OF 20 TO 25 MPH WILL BE LIKELY...WITH GUSTS UP TO 40 MPH POSSIBLE. THESE WINDS WILL MAKE FOR HAZARDOUS TRAVEL...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. SECURE LOOSE ITEMS SUCH AS TRASH CANS...AND ANY OTHER OUTSIDE LIGHTWEIGHT ITEMS. JJ
Nearby
Wind Advisories in Kentucky, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.